Results 1 to 12 of 12
Ibuprofen overdose?
  1. #1
    spymeg is offline New Member
    Join Date
    May 2005
    Location
    USA.
    Posts
    1

    Default Ibuprofen overdose?

    I have been taking Ibuprofen for about 5 or 6 years now for everything. It helps me sleep & takes away any pain I have. I think I may have taken it too much? I read symptoms of overdosing and I'm experiencing all of them...is it possible to overdose over time? I have recently been told by my Dr. that I have severly low iron levels and one cause of this is internal bleeding...a symptom of ibuprofen is stomach bleeding! Does anyone know if the bleeding stops when the ibuprofen is stopped or have I really screwed myself up?

  2. #2
    countingbackwards is offline New Member
    Join Date
    May 2005
    Location
    USA.
    Posts
    6

    Default

    There are other things that can cause your iron level to drop. Ibuprofen CAN cause stomach or intestinal bleeding because it is irritating. It isn't good to take too much of anything, but I have had to take a LOT of ibuprofen for cramps or whatever else. It probably wouldn't hurt you to slack off and only take it when you seriously need it instead of using it as a cure all. If you have been following the bottle directions you are almost definitely okay because your body should be able to handle the amount you can get with a prescription which is a bit more than the over the counter type says you can take. I'm not claiming to be an expert, but I know a little about a few things and that just happens to be one. Depending on what doctor/nurse you talk to some are all for taking it like candy and others think you shouldn't take it at all. If you want to email me or talk to me directly, I'm willing. Good luck!


    Jennifer

  3. #3
    liverpool__rule is offline New Member
    Join Date
    Jun 2005
    Location
    .
    Posts
    3

    Default

    hey about 5 days ago i took 8000mg(40) ibuprofen pills and nothing happened to me well i felt ill and dizzy and everythin but i feel fine now!! i didnt see a doctor or anything! an i safe now my parents dont no and i really want to now what i should do im only 14 please help!
    becka

  4. #4
    countingbackwards is offline New Member
    Join Date
    May 2005
    Location
    USA.
    Posts
    6

    Default

    Jeez your kidneys are gonna dissolve. NEVER take that much of anything!! The stuff isn't candy. It is one thing to go over the dosage a little, but you went way beyond that. That's why they say to keep medicine out of the reach of children I guess. I mean you no harm, but that wasn't a smart thing to do at all! You should see a doctor to make sure you didn't damage anything. Good luck!

    Jennifer

  5. #5
    liverpool__rule is offline New Member
    Join Date
    Jun 2005
    Location
    .
    Posts
    3

    Default

    but i fell fine now my tummy only really hurts when theres nothin oin it i have to keep eating cause before i only ate 1 meal a day now i have to eat 2 to stop the pain!!im to scared to tell my parents though because i now they will flip!! and its been 6 days wont i be fine now??

  6. #6
    zippysgoddess is offline Platinum Member
    Join Date
    Mar 2005
    Location
    USA.
    Posts
    2,482

    Default

    Well you could have done kidney, liver, heart, or other vital organ damage that won't manifest itself with symptoms right now. Just because you feel fine, other than stomach pain, doesn't mean you didn't damage something. Counting is right, you need to see a doc to have some med tests run on you.



    My information is not guaranteed correct. I do not get them right all the time, but I do enjoy the hunt~

  7. #7
    liverpool__rule is offline New Member
    Join Date
    Jun 2005
    Location
    .
    Posts
    3

    Default

    im 2 scared to tell my mum tho!!!

  8. #8
    straightshooter65 is offline New Member
    Join Date
    Jun 2005
    Location
    Virgin Islands (United Kingdom).
    Posts
    12

    Default

    Another very dangerous OTC medication is Tylenol. If I remember correctly 6 grams is toxic. I have seen many use Tylenol to stage an attention seeking suicide attempt/overdose and either risk or end up in liver failure. Some folks pop 'em like Pez Candy, which can be very dangerous.

    Now, off my soap box. I am probably addicted to Motrin; it has been my "cure all" for years. I also have some old occupational battle damage from "take downs" that have reared their ugly head. Again, Motrin to the rescue!!! My Doc prescribes 800 TID. Although, I probably only take a third of that. I still take it daily and have for years. It works better then anything on the market.

    Here's my question; any chronic Motrin users out there experience any urinary tract issues? I had some urological symptoms come up a few moths ago that are similar to Prostatitis. Problem is, I am either too young or the wrong sex for many of the issues I have and the Docs are scratching their collective heads.
    Anyone, anything??????????????











    [xx(] [?] [xx(] [?] [:0]

  9. #9
    countingbackwards is offline New Member
    Join Date
    May 2005
    Location
    USA.
    Posts
    6

    Default

    All I know about urinary problems with ibuprofen is that they are really rough on your kidneys and you are supposed to take them with a LOT of water to help reduce that problem. If I don't drink a lot when I am taking them for several days straight, I get back pain where my kidneys are and some burning. And as for the Tylenol, that is something you should NEVER take more of than what the label says. When I was a teenager one of my friends took a bunch of them and had to have her stomach pumped with no lasting ill effects. One of my daughter's friends recently took a lot for who knows what reason and she will have to get a liver transplant.

    Jennifer

  10. #10
    bkdaniels is offline Junior Member
    Join Date
    Mar 2005
    Location
    USA.
    Posts
    25

    Default

    Hey spymeg, how are you doing?

    Consult a regional poison control center or local medical toxicologist (certified through the American Board of Medical Toxicology or the American Board of Emergency Medicine) for additional information and patient care recommendations. Doses of 100 mg/kg or less of ibuprofen, the most widely utilized NSAIDs, generally cause minimal symptoms; life-threatening situations typically occur with ingestions of 400 mg/kg or more.

    Prolonged microscopic bleeding can lead to massive losses of iron and subsequent anemia. Once a bleeding site is identified, numerous therapies are available to stop the bleeding.

    REFERENCE
    American Association Of Poison Control Centers
    Phone: 1-800-222-1222

    Best wishes,

    "Experience is the best teacher, but has the toughest Grades module"
    Byron K. Daniels, PBT

  11. #11
    levi215 is offline New Member
    Join Date
    Apr 2009
    Posts
    1

    Default answer this please!

    i took to bottles of ibeprofen in the period of 2 days!whats going to happen to me will i die or will i live or will anything be damaged?! please reply!

  12. #12
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    Quote Originally Posted by levi215 View Post
    i took to bottles of ibeprofen in the period of 2 days!whats going to happen to me will i die or will i live or will anything be damaged?! please reply!

    How many were in each bottle? They do come in different sizes ya know. Why would you take two bottles of ibuprofen? You're writing so obviously you survived. It's not very bright to do that but you survived. God bless.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22